Alert archive / Minnesota / Areal Flood Warnings in 2016
Areal Flood Warning 16, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Dec 19, 2016, 12:24 PM CST for Sherburne County, Wright County, Minnesota. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2016, 12:24 PM CST (18:24 UTC)
- Expired
- Dec 23, 2016, 12:52 PM CST
- In force
- 4 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sherburne County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 51 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 414 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WGUS43 KMPX 191824
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
1224 PM CST MON DEC 19 2016
MNC141-171-211815-
/O.NEW.KMPX.FA.W.0016.161219T1824Z-161221T1815Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherburne MN-Wright MN-
1224 PM CST MON DEC 19 2016
The National Weather Service in The Twin Cities has issued a
* Flood Warning for...
An Ice Jam in...
Southeastern Sherburne County in central Minnesota...
East central Wright County in central Minnesota...
* Until 1215 PM CST Wednesday
* At 1219 PM CST...the Sherburne and Wright County emergency
management reported an ice jam along the Mississippi
River...fromthe Highway 101 bridge in Elk River...to 170th Street
near Big Lkae.
River levels along the Mississippi River continue to rise...and will
likely cause flooding along the river...between Monticello and
Elk River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4530 9374 4531 9369 4531 9362 4532 9361
4531 9358 4531 9355 4528 9355 4528 9374
4530 9381 4532 9380
$$
DWE5 follow-up statements
602
WGUS83 KMPX 191843
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1243 PM CST MON DEC 19 2016
MNC141-171-211815-
/O.CON.KMPX.FA.W.0016.000000T0000Z-161221T1815Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherburne MN-Wright MN-
1243 PM CST MON DEC 19 2016
...A FLOOD WARNING FOR AN ICE JAM REMAINS IN EFFECT UNTIL 1215 PM CST
WEDNESDAY FOR SOUTHEASTERN SHERBURNE AND EAST CENTRAL WRIGHT
COUNTIES...
At 1241 PM CST, Sherburne and Wright County emergency management
officials reported an ice jam along the Mississippi River...from the
Highway 101 bridge in Elk River...to 170th Street near Big Lake.
River levels along the Mississippi River continue to rise...and will
likely cause flooding along the river...between Monticello and Elk
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4530 9374 4531 9369 4531 9362 4532 9361
4531 9358 4531 9355 4528 9355 4528 9374
4530 9381 4532 9380
$$
DWE958
WGUS43 KMPX 201723
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
1123 AM CST TUE DEC 20 2016
MNC141-171-221815-
/O.EXT.KMPX.FA.W.0016.000000T0000Z-161222T1815Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherburne MN-Wright MN-
1123 AM CST TUE DEC 20 2016
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
An Ice Jam in...
Southeastern Sherburne County in central Minnesota...
East central Wright County in central Minnesota...
* Until 1215 PM CST Thursday
* At 1115 AM CST, a long ice jam on the Mississippi River from the
city of Elk River upstream is causing localized flooding of low
property near the river. Flooding has been reported in Wright
County in Otsego Park and further upstream near 101st Street.
Flooding is also ocurring on the north side of the river near the
Mississippi Oaks neighborhood. River levels will remain steady or
slowly rise until the ice jam releases.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4530 9374 4531 9369 4531 9362 4532 9361
4531 9358 4531 9355 4528 9355 4528 9374
4530 9381 4532 9380
$$
CCS478
WGUS43 KMPX 212221
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
421 PM CST WED DEC 21 2016
MNC141-171-231815-
/O.EXT.KMPX.FA.W.0016.000000T0000Z-161223T1815Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherburne MN-Wright MN-
421 PM CST WED DEC 21 2016
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
An Ice Jam in...
Southeastern Sherburne County in central Minnesota...
East central Wright County in central Minnesota...
* Until 1215 PM CST Friday
* At 419 PM CST, a long ice jam on the Mississippi River from the
city of Elk River upstream is causing localized flooding of low
property near the river. Flooding has been reported in Wright
County in Otsego Park and further upstream near 101st Street.
Flooding is also ocurring on the north side of the river near the
Mississippi Oaks neighborhood. River levels will remain steady or
slowly rise until the ice jam releases.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4530 9374 4531 9369 4531 9362 4532 9361
4531 9358 4531 9355 4528 9355 4528 9374
4530 9381 4532 9380
$$
CCS482
WGUS43 KMPX 222146
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
346 PM CST THU DEC 22 2016
MNC141-171-241815-
/O.EXT.KMPX.FA.W.0016.000000T0000Z-161224T1815Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherburne MN-Wright MN-
346 PM CST THU DEC 22 2016
The National Weather Service in The Twin Cities has extended the
* Flood Warning for...
An Ice Jam in...
Southeastern Sherburne County in central Minnesota...
East central Wright County in central Minnesota...
* Until 1215 PM CST Saturday
* At 345 PM CST, a long ice jam on the Mississippi River from the
city of Elk River upstream is causing localized flooding of low
property near the river. Flooding has been reported in Wright
County in Otsego Park and further upstream near 101st Street.
Flooding is also ocurring on the north side of the river near the
Mississippi Oaks neighborhood. River levels will remain steady or
slowly rise until the ice jam releases.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4530 9374 4531 9369 4531 9362 4532 9361
4531 9358 4531 9355 4528 9355 4528 9374
4530 9381 4532 9380
$$
CCS647
WGUS83 KMPX 231852
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1252 PM CST FRI DEC 23 2016
MNC141-171-231859-
/O.CAN.KMPX.FA.W.0016.000000T0000Z-161224T1815Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sherburne MN-Wright MN-
1252 PM CST FRI DEC 23 2016
...THE FLOOD WARNING FOR AN ICE JAM HAS BEEN CANCELLED FOR THE
MISSISSIPPI RIVER IN SOUTHEASTERN SHERBURNE AND EAST CENTRAL
WRIGHT COUNTIES...
The recent warmer temperatures have helped erode the ice jam on the
Mississippi River in Sherburne and Wright Counties. Flood waters
have receded as much as eight feet, and are no longer expected to
pose a threat to life or structures. Please continue to heed any
local road closures.
NOTE: the Flood Warning for the ice jam on the Elk River remains in
effect through this weekend.
LAT...LON 4530 9374 4531 9369 4531 9362 4532 9361
4531 9358 4531 9355 4528 9355 4528 9374
4530 9381 4532 9380
$$
CCSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Dec 19, 11:34 AM CST, 50 minutes earlier.
Area forecast discussion, Dec 19, 11:34 AM CST, 50 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1134 AM CST Mon Dec 19 2016 .UPDATE... Issued at 1128 AM CST Mon Dec 19 2016 Updated to include 18z aviation discussion below. && .SHORT TERM...(Today and tonight) Issued at 414 AM CST Mon Dec 19 2016 Our one day tour below zero is over and the tables have turned with respect to the cold weather. Yesterday, SD/ND/MN were the coldest states in the lower 48. This morning, southwesterly flow on the back side of a 1044mb high pressure bubble in the mid Mississippi River Valley has warmed temperatures above zero in MN. SD/ND/MN are now warmer early this morning than KS/MO/IL. And this milder winter air is here to stay. Western WI is still much colder this morning, but that will change fairly quickly after the sun rises and the southwest breeze gets a little stronger. A more zonal upper atmospheric pattern is setting up in the short term and thus the transition to warmer temperatures. There is a robust shortwave moving inland across the Pacific Northwest this morning. This feature is bringing wind/rain/snow to Washington state this morning, and will quickly track across the northern High Plains and into northern Minnesota late tonight. Locally, this will merely amount to an increase in cloud cover - in fact there will be a few more high clouds by the noon hour in MN/WI. Light snow is possible near the U.S./Canadian border tonight, but the southern half of MN and west central WI will be dry. .LONG TERM...(Tuesday through Sunday) Issued at 414 AM CST Mon Dec 19 2016 Increased snow chances on again for Wednesday. There is still zero doubt that the system will produce snow, but there is still some uncertainty as to where. The model blended pops are too low because the QPF is light. This synoptic setup will produce snow in the warm advection area ahead of the upper level wave, so likely pops seem warranted. Looking ahead, confidence as increased in a winter storm over the Central Conus Dec 24-26. At this time, it is too early to say where the surface low will track, but regardless areas northwest of the track should see 6 to 10 inches of snow with wind. This storm also appears to wrap in a lot of warm air, so there will be P-type issues along and southeast of the low track. The two areas of interest are Wednesday and this coming weekend. There is still discrepancy of were the heaviest snow will fall on Wednesday, but a this time the most favored region is along and north of I-94. Warmer thermal profiles suggest lower snow ratios, so should see only around 2 to 4 inches with the heaviest band of snow. Seasonably mild air will continue through the end of the work week. The upper air pattern will be fairly zonal which is favorable for lee side warming to our west. This adiabatically warmed air spreads over the Midwest keeping temperatures near to slightly above normal. Over the weekend a longwave trough will dig along the west coast. Forecast models are in good agreement in bringing this trough from the desert southwest towards the Great Lakes. This will lead to cyclogenesis and a strong winter storm. The GEM 19.00 is about 18 hours faster than the GFS, which is about 12 to 18 hours faster than the ECMWF. There is also variability in the storm track, so won't put much stock in any one solution. It is safe to say that the Holiday travel plans will be impacted somewhere across the Midwest this coming weekend. There is still plenty of time to decide where and when exactly that will be. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1128 AM CST Mon Dec 19 2016 High clouds will prevail across the area throughout this TAF period, mainly SCT in coverage but occasionally BKN and possibly more than 1 layer from time to time. However, purely VFR levels are expected. In western MN, stronger winds may produce BLSN from time to time but this is not expected to prevail so have no advertised lower than VFR visibility. Only other main concern will be strong winds just off the deck. Model profiles are showing 40-50 kts for much of the next 24 hours with a 30-60 degree directional difference so have highlighted LLWS for all sites for this afternoon and from overnight tonight thru the first half of tomorrow (some variance between sites). KMSP...After a brief window of ongoing LLWS in/around the MSP area, the winds aloft will settle down closer to 30 knots later this afternoon through this evening. Low level winds increase overnight to around 45 knots with more veering to WNW so have re- introduced LLWS overnight thru much of tomorrow. Otherwise, VFR conditions will prevail. /OUTLOOK FOR KMSP/ Wed...IFR. -SN Likely. Wind E-SE 5-10 kts becoming NW. Thu...VFR. Wind W 5 kts becoming SW. Fri...VFR. Wind SW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...CLF LONG TERM...JRB AVIATION...JPC
Hazardous weather outlook, Dec 19, 10:28 AM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1028 AM CST MON DEC 19 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1028 AM CST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UP TO A COUPLE INCHES OF LIGHT SNOW IS EXPECTED WEDNESDAY...HIGHEST MAINLY ALONG AND NORTH OF INTERSTATE 94. A POWERFUL WINTER STORM COULD IMPACT THE REGION THIS WEEKEND. DETAILS AND TIMING AND LOCATION ARE STILL VERY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Areal Flood Warnings in Minnesota, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.